MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112750
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240)
Date of Event 10/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2014) is considered to be a best estimate.This mdr represents the perfix plug (device 2).An additional supplemental emdr was submitted to represent the perfix plug (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2014 ¿ patient was diagnosed with bilateral inguinal hernia thereby underwent open repair with implant of two perfix plug meshes (device 1 and 2).Per operative notes, ¿in the right side, the hernia sac was lateral to the rectus muscle and sac was pushed back on the fascial margins.A small perfix plug (device 1) was placed and secured to the ring with sutures.In the left side, the hernial defect was reduced from the inguinal canal lateral to the pubic tubercle.The sac was inverted and another small size perfix plug (device 2) was placed and secured to fascial edges with sutures.¿ (b)(6) 2018 ¿ patient was diagnosed with recurrent bilateral inguinal hernia and painful mesh plug (device 1 and 2) thereby underwent open repair with resection of prior meshes (device 1 and 2) and implant of synthetic mesh.Per operative notes, ¿a large recurrent bilateral inguinal hernias were noted.Both mesh plugs (device 1 and 2) were resected by existing from all adjacent structures.The large hernia sac on the right side was resected, and small left side sac was imbricated with sutures.A synthetic mesh was placed over the inguinal canal and sutured.The extensive adhesions from prior repairs were lysed, flaps were raised and fascia was closed.¿.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24326901
Report Number1213643-2026-00122
Device Sequence Number15833546
Product Code FTL
UDI-Device Identifier00801741016592
UDI-Public(01)00801741016592(17)190328(10)HUYC0248
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2019
Device Catalogue Number0112750
Device Lot NumberHUYC0248
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Initial Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexMale